MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM WIRE SLEEVE; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM WIRE SLEEVE; GUIDE
Catalog Number 323.055
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device was found curved on (b)(6) 2018; however it is unknown when device malfunctioned.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during decontamination on (b)(6) 2018, the device was found curved.This report is for one (1) 1.6mm wire sleeve.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history lot part: 323.055, lot: 3118714, manufacturing site: (b)(4), release to warehouse date: (b)(6) 2009.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The returned centering sleeve was investigated, and the complaint condition could be confirmed as the shaft was found to be bent.The instrument is in used condition with signs of wear and tear.Conclusion: the measuring result does show conformity.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information, it is not possible to determine the exact cause of the bending.We only can assume that a mechanical overload situation during use, could lead to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 323.055, lot: 3118714, manufacturing site: hägendorf, release to warehouse date: 01.Sep.2016, expiry date: 01.Aug.2026.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the returned centering sleeve was investigated, and the complaint condition could be confirmed as the shaft was found to be bent.The instrument is in used condition with signs of wear and tear.Dimensional inspection: the outer diameter of the shaft was measured per relevant drawing and the measuring result does show conformity.Drawing/specification review: the manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 3118714 was manufactured in september 2016, 100 parts according to our specifications.All devices were sold meanwhile, and we are not aware of any quality issues associated with this article- and lot number.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information, it is not possible to determine the exact cause of the bending.We only can assume that a mechanical overload situation during use, could lead to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM WIRE SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7924559
Report Number8030965-2018-56892
Device Sequence Number1624836
Product Code FZX
UDI-Device Identifier07611819117549
UDI-Public(01)07611819117549
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.055
Device Lot Number3118714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer11/05/2018
12/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/06/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1